Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 28, NWS Wilmington, NC

September 29, 2016Bladen County, North Carolina

NWS Wilmington, NC issued this river flood warning at Sep 29, 2016, 9:57 AM EDT for Bladen County, North Carolina. It took effect at Sep 30, 2016, 8:51 AM EDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 29, 2016, 9:57 AM EDT (13:57 UTC)
In effect from
Sep 30, 2016, 8:51 AM EDT
Expired
Oct 3, 2016, 5:00 PM EDT
In force
3 days
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cape Fear River at Elizabethtown (ELZN7).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

182 
WGUS42 KILM 291357
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
957 AM EDT THU SEP 29 2016

...The National Weather Service in Wilmington NC has issued a Flood Warning
   for the following rivers in North Carolina...

  Cape Fear At Elizabethtown affecting Bladen County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the "Rivers and Lakes" link.

&&

NCC017-300557-
/O.NEW.KILM.FL.W.0028.160930T1251Z-161003T2100Z/
/ELZN7.1.ER.160930T1251Z.161001T1800Z.161003T0900Z.NO/
957 AM EDT THU SEP 29 2016

The National Weather Service in Wilmington NC has issued a 

* Flood Warning for 
  The Cape Fear At Elizabethtown.
* from Friday morning to Monday afternoon.
* Flood stage is 25.0 feet.
* The river is forecast to have a maximum value of 28.2 feet early 
  Saturday afternoon.
* At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

47
7 follow-up statements
809 
WGUS82 KILM 300257
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1057 PM EDT THU SEP 29 2016

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC017-301857-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161003T1930Z/
/STPN7.1.ER.160929T1957Z.161001T0600Z.161003T0730Z.NO/
1057 PM EDT THU SEP 29 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3.
* until Monday afternoon.
* At 10:16 PM Thursday the stage was 44.4 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 49.3 feet by early Saturday 
  morning. The river will fall below flood stage early Monday morning.
* Impact...At 50.0 feet...Extensive lowland flooding will occur along the left 
  bank of the river.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-301856-
/O.EXT.KILM.FL.W.0028.160930T1446Z-161003T1030Z/
/ELZN7.1.ER.160930T1446Z.161001T1200Z.161002T2230Z.NO/
1057 PM EDT THU SEP 29 2016

...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
  The Cape Fear At Elizabethtown.
* from Friday morning to Monday morning.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast to have a maximum value of 27.0 feet Saturday
  morning.
* Impact...At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$
532 
WGUS82 KILM 301359
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
959 AM EDT FRI SEP 30 2016

...The Flood Warning has been extended for the following river...

  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions
to protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the "Rivers and Lakes" link.

&&

NCC017-010559-
/O.EXT.KILM.FL.W.0028.000000T0000Z-161004T0931Z/
/ELZN7.1.ER.000000T0000Z.161002T0600Z.161003T2131Z.NO/
959 AM EDT FRI SEP 30 2016

...Flood Warning now in effect until late Monday night...
The Flood Warning continues for
  The Cape Fear At Elizabethtown
* until late Monday night.
* Flood stage is 25.0 feet.
* The river is forecast to have a maximum value of 28.9 feet early 
  Sunday morning.
* At 30.0 feet...Flood waters will affect low grounds along the right
  bank of the river.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

47
642 
WGUS82 KILM 010210
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1010 PM EDT FRI SEP 30 2016

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC017-011810-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161003T2337Z/
/STPN7.2.ER.160929T1957Z.161001T1200Z.161003T1137Z.NO/
1010 PM EDT FRI SEP 30 2016

...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3.
* until Monday evening.
* At  9:16 PM Friday the stage was 50.49 feet.
* Flood stage is 42.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 51.6 feet by tomorrow 
  morning. The river will fall below flood stage Monday morning.
* Impact...At 52.0 feet...Extensive flooding will occur along the left bank of 
  the river. Water levels will reach the door sill of the USGS well house.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-011809-
/O.EXT.KILM.FL.W.0028.000000T0000Z-161003T2112Z/
/ELZN7.1.ER.000000T0000Z.161002T0000Z.161003T0912Z.NO/
1010 PM EDT FRI SEP 30 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At Elizabethtown.
* until Monday afternoon.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast to have a maximum value of 28.6 feet tomorrow
  evening.
* Impact...At 30.0 feet...Flood waters will affect low grounds along the right 
  bank of the river.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

31
768 
WGUS82 KILM 011350
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
950 AM EDT SAT OCT 1 2016

...The Flood Warning has been extended for the following rivers...
  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions
to protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under
the "Rivers and Lakes" link.

&&

NCC017-020550-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161004T0208Z/
/STPN7.2.ER.160929T1957Z.161001T0645Z.161003T1408Z.NO/
950 AM EDT SAT OCT 1 2016

...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3
* until Monday evening.
* At 9:00 AM Saturday, the stage was 50.48 feet.
* Flood stage is 42.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* The river will continue to fall and get below flood stage by late 
  Monday morning.
* At 50.0 feet...Extensive lowland flooding will occur along the left 
  bank of the river.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-020550-
/O.EXT.KILM.FL.W.0028.000000T0000Z-161003T2330Z/
/ELZN7.1.ER.000000T0000Z.161002T0000Z.161003T1130Z.NO/
950 AM EDT SAT OCT 1 2016

...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
  The Cape Fear At Elizabethtown
* until Monday evening.
* Flood stage is 25.0 feet.
* The river is forecast to have a maximum value of 28.3 feet this 
  evening.
* At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

47
607 
WGUS82 KILM 020127
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
927 PM EDT SAT OCT 1 2016

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC017-021727-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161003T2315Z/
/STPN7.2.ER.160929T1957Z.161001T0645Z.161003T1115Z.NO/
927 PM EDT SAT OCT 1 2016

...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3.
* until Monday evening.
* At  9:00 PM Saturday the stage was 48.97 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by Monday
  morning.
* Impact...At 50.0 feet...Extensive lowland flooding will occur along the left 
  bank of the river.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-021727-
/O.EXT.KILM.FL.W.0028.000000T0000Z-161003T1930Z/
/ELZN7.1.ER.000000T0000Z.161002T0600Z.161003T0730Z.NO/
927 PM EDT SAT OCT 1 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At Elizabethtown.
* until Monday afternoon.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast to have a maximum value of 28.1 feet just 
  after midnight tonight.
* Impact...At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

31
938 
WGUS82 KILM 021456
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 AM EDT SUN OCT 2 2016

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the "Rivers and Lakes" link.

&&

NCC017-030656-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161003T2037Z/
/STPN7.2.ER.160929T1957Z.161001T0645Z.161003T0837Z.NO/
1056 AM EDT SUN OCT 2 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3
* until Monday afternoon.
* At 10:00 AM Sunday, the stage was 46.51 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to recede and fall below flood stage by late 
  tonight.
* At 45.0 feet...Flood waters will affect areas along the left bank
  of the river with some minor overflow along the right bank.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-030656-
/O.EXT.KILM.FL.W.0028.000000T0000Z-161003T1654Z/
/ELZN7.1.ER.000000T0000Z.161002T1800Z.161003T0454Z.NO/
1056 AM EDT SUN OCT 2 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At Elizabethtown
* until Monday afternoon.
* Flood stage is 25.0 feet.
* The river is forecast to have a maximum value of 26.9 feet this 
  afternoon.
* At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

47
093 
WGUS82 KILM 030210
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1010 PM EDT SUN OCT 2 2016

...The Flood Warning is cancelled for the following rivers...

  Cape Fear At Elizabethtown affecting Bladen County NC

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC

...The Flood Warning continues for the following rivers...

  Lumber Near Lumberton affecting Robeson County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC017-031810-
/O.EXT.KILM.FL.W.0027.000000T0000Z-161003T2049Z/
/STPN7.2.ER.160929T1957Z.161001T0645Z.161003T0849Z.NO/
1010 PM EDT SUN OCT 2 2016

...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3.
* until Monday afternoon.
* At  9:00 PM Sunday the stage was 44.10 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by late 
  tonight.
* Impact...At 45.0 feet...Flood waters will affect areas along the left bank of 
  the river with some minor overflow along the right bank.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-030240-
/O.CAN.KILM.FL.W.0028.000000T0000Z-161003T1654Z/
/ELZN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 PM EDT SUN OCT 2 2016

The Flood Warning is cancelled for
  The Cape Fear At Elizabethtown.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast below flood stage with a maximum value of 
  24.8 feet just after midnight tonight.
* Impact...At 25.0 feet...Flood waters will reach the top of the navigational 
  lock.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

NCC155-031810-
/O.CON.KILM.FL.W.0029.161004T1240Z-000000T0000Z/
/LBRN7.1.ER.161004T1240Z.161006T0600Z.000000T0000Z.NO/
1010 PM EDT SUN OCT 2 2016

The Flood Warning continues for
  The Lumber Near Lumberton.
* from Tuesday morning until further notice.
* At  8:00 PM Sunday the stage was 11.90 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue to rise to 
  near 15.7 feet by early Thursday morning.
* Impact...At 16.0 feet...Flooding worsens in the Pines and Coxs Pond areas as 
  well as along River Road. Flooding also worsens between the Pepsi plant and 
  the river on the east side of town. In addition, Chickenfoot Road, Hestertown 
  Road and Noir Street will have flood waters on them.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$

31

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Sep 29, 7:42 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 29, 7:42 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
742 AM EDT Thu Sep 29 2016

.SYNOPSIS...
A cold front approaching from the west will slow down on Friday and
linger near or along the Carolina coast through this weekend. High
pressure will build in behind the front through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Thursday...Have upped the POPs across the
northern portions of the FA to account for the persistent
convection and also to account for its very slow movement
eastward with time. The QPF has been updated and increased across
the aforementioned areas that will see POPs raised.

As of 330 am Thursday...SPC has a good portion of the ILM
CWA...mainly away from the immediate coast...in a marginal risk
today into this evening.

The cutoff low is progged to drop to central Kentucky by Friday
morning. Models indicate that this will be its furthest southern
push. Dynamics associated with mid-level vorts or s/w trofs,
interacting with the sfc cold front now across the central
Carolinas, and rotating around this upper low further aid the
development and persistence of convection today. Persistence,
meaning even after the days insolation has ceased the convection
will continue. This illustrated well by the convection that has
persisted across central NC during these pre-dawn Thu hours. In
general, have peaked POPs at 50 percent. But, depending on where
the current convection continues at xmit time, may go hier to
likely then drop it back down later this morning.

POPs have been continued along the immediate ILM CWA coast during
the pre-dawn Fri hrs due to convection aided by an upper s/w trof
tracking nearly due north around the periphery of the cutoff low.
The nocturnal development of convection over the Atl waters this
time of the year will also play a part.

As for temps, the European and NAM MOS Guidance, both have been
doing well with daytime highs based on the latest verification
stats for the local area for the past several days. For night time
Lows, the NAM Mos alone, is verifying the best.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 345 AM Thursday...To no surprise, the cutoff upper low and
mid-level vorts, like spokes on a bicycle tire, rotating around
it will be the driver of the sensible weather across the ILM CWA
this period. The good news, models have this cutoff/closed low
slowly opening up and lifting northward by the end of this period
as a result of the strong westerlies now able to move this upper
feature. At the sfc, the cold front will slowly make some progress
to the coast on Friday and on Saturday it basically stalls either
along the immediate coast or just offshore due to it becoming
parallel with the flow aloft. Therefore POPs will be confined
along the eastern 1/3rd of the ILM CWA and the adjacent Atlantic
waters thruout this period. The dry slot or tongue will affect
mainly the western 2/3 of the ILM CWA helping to eliminate POPs
in that area. Could see hier POPs during the pre- dawn hrs along
the immediate coast during the pre- dawn Sat and Sun hours due to
the combined nocturnal development over the waters and any mid-
level vorts having either rotated around the cutoff low or picked
up off the Florida west coast or the northern Bahamas. Max/Min
temps to remain above normal, 1 to 2 categories, thruout this
period.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 3 AM Thursday...Large upper low finally lifting out to the
northeast early in the period. In its wake will be a weak pressure
gradient and a dissipating frontal boundary just offshore. A few
showers along this front may affect coastal locales but suspect that
most areas stay rain-free and seasonable. As the upper low begins to
interact with troughiness east of Canada rising surface pressures
advect into the eastern U.S. Tuesday and Wednesday. Should this flow
be NE then some lower dewpoints may creep into the Carolinas but
current progs show more ENE and likely preclude that. Building
heights aloft argue for not much in the way of meaningful precip
though a few sprinkles tough to rule out in the onshore low level
flow. This gradient could become pinched by Matthew and it may
become breezy locally by Wednesday if the quick GFS is correct.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 12Z...A surface boundary is noted N of KILM to between
KFLO/KLBT. Showers/thunderstorms are sct S of the boundary with the
best coverage N of the boundary.

Showers appear likely at all terminals into the afternoon, with
VCTS this morning KLBT and this afternoon at the coastal
terminals. MVFR most likely N of the boundary at KLBT this
morning, with VFR/TEMPO MVFR/IFR elsewhere associated with
precipitation. IFR is too brief to mention in TAFS. Could be a
decrease in coverage as the day progresses and some drier air
intrudes. MVFR should become less likely at KLBT EARLY afternoon
as the surface boundary shifts N. There is a chance showers could
re-develop KLBT-KFLO around midnight Z.

EXTENDED OUTLOOK...Primarily VFR. Isolated to scattered afternoon
showers through much the period, although limited in strength and
coverage due to dry air aloft.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 605 AM Thursday...The sfc cold front to remain inland from
the coast during this period. That means a southerly wind will
continue across the local waters thruout this period. The sfc pg
to remain semi-tightened ahead of the cold front and should
produce 10 to 15 kt wind speeds...and could see occasional gusts
up to 20 kt, especially during the overnight period. Significant
seas will run a solid 3 foot. The spectral density charts indicate
that a pseudo easterly swell at 7 second periods, with an
occasional ese swell at 10 second periods, will both dominate the
seas spectrum. Wind driven waves will mesh on top of this e to ese
ground swell. Convection this morning will move across the local
waters, mainly between Little River Inlet and Surf City.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Thursday...The movement of the cold front at a
snail's pace will push it to the coast late Friday and possibly
either across the coastal waters or just offshore from Carolina
coastlines. The sfc pressure pattern will result in a S to SW wind
direction thruout this period. The sfc pg will remain
semi-tightened east of the cold front, with 10 to 15 kt speeds,
and somewhat relaxed in the vicinity of the cold front, with 10 kt
or less speeds. Significant seas to continue at 2 to 3 ft thruout
this period. The ese ground swell at 7 to 9 second periods will
mainly dominate the seas with local wind driven waves at 3 to 4
seconds on top. Expect convection thruout this period, with the
pre-dawn hrs thru daytime morning hrs of each day exhibiting the
hier pops during this period.

LONG TERM/SUNDAY THROUGH MONDAY/...
As of 3 AM Thursday...Weakening front along the coast Sunday will
keep winds very light though there is some uncertainty regarding
direction-though primarily onshore. Small wind chop combine w ESE
swell for a 2 to 3 ft dominant wave height. No significant changes
noted heading into Monday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...MBB
NEAR TERM...DCH
SHORT TERM...DCH
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Sep 29, 5:13 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
513 AM EDT THU SEP 29 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-300915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
513 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
AGAIN TODAY...MAINLY FROM THIS MORNING THRU THE EARLY EVENING
HOURS. THE MAIN SEVERE THREATS WILL BE FROM STRONG TO DAMAGING
WIND GUSTS AND HAIL.

IN ADDITION...ANY TRAINING OF CONVECTION ACROSS THE SAME AREAS
COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLOODING AND
PONDING OF WATER ACROSS POOR AND SLOW DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-300915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
513 AM EDT THU SEP 29 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY FROM
LATER THIS MORNING THRU THE EARLY EVENING. THE MAIN THREAT WILL
BE FROM STRONG WIND GUSTS AND HEAVY RAINFALL THAT COULD LEAD TO
FLOODING AND PONDING OF WATER ACROSS POOR AND SLOW DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WILL NEED TO MONITOR THE TROPICS DURING NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-300915-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
513 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY FROM
LATER THIS MORNING THRU THE EARLY EVENING...AND AGAIN DURING THE
PRE-DAWN FRIDAY HOURS. THE MAIN THREAT WILL BE FROM STRONG WIND
GUSTS UP TO 30 KT AND VISIBILITY REDUCED TEMPORARILY TO 3SM OR
LESS IN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WILL NEED TO MONITOR THE TROPICS DURING NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:32 PM EDTSpecial Weather StatementILMHoke28 min
Sep 28, 8:59 PM EDTSpecial Weather StatementILMHoke46 min
Sep 29, 4:38 AM EDTAreal Flood AdvisoryILMRobeson3 hr
Sep 29, 5:26 AM EDTFlash Flood WarningILMRobeson3 hr
Sep 29, 6:02 AM EDTAreal Flood AdvisoryILMBladen, Robeson3 hr
Sep 29, 7:30 AM EDTAreal Flood AdvisoryILMBladen, Columbus3 hr
Sep 29, 8:02 AM EDTFlash Flood WarningILMRobeson103 min
Sep 29, 8:57 AM EDTRiver Flood WarningILMBladen4 days
Sep 29, 9:28 AM EDTFlash Flood WarningILMBladen, Columbus92 min
Sep 29, 9:52 AM EDTFlash Flood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson9 hr
Sep 29, 10:29 AM EDTSpecial Weather StatementILMColumbus61 min
Sep 29, 12:11 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, Pender2 hr
Sep 29, 2:33 PM EDTSpecial Weather StatementILMColumbus42 min
Sep 29, 2:54 PM EDTAreal Flood AdvisoryILMBladen, Columbus3 hr

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.